MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12XTORQ100-A
Medical Device Problem Codes Leak/Splash (1354); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system aspiration catheter 12 (cat12), an indigo system separator 12 (b)(6), a non-penumbra sheath, and a guidewire.During the procedure, the physician used the cat12 and the rotating hemostasis valve (rhv) for approximately twenty minutes and completed a few passes.The physician then attempted to advance the (b)(6) through the rhv; however, it would not advance.It was then noticed that the rhv was leaking air and the rhv could not be resealed; therefore, the rhv was removed.The procedure was completed using a new rhv, the same cat12, and the same (b)(6).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned rhv revealed that the seal within the rhv was damaged.This damage likely contributed to the inability to advance a sep12 through the rhv during the procedure.During functional testing, the rhv was flushed with air while submerged and with the rotor cap fastened, and air bubbles were observed.The damaged seal within the rhv likely contributed to this damage and the inability to be resealed during the procedure.Penumbra accessories are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11868002
Report Number3005168196-2021-01131
Device Sequence Number3663368
Product Code QEW
UDI-Device Identifier00815948022560
UDI-Public00815948022560
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2023
Device Model NumberLITNG12XTORQ100-A
Device Catalogue NumberLITNG12XTORQ100
Device Lot NumberF103016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/25/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/22/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Date Report Sent to FDA01/01/2005